Alert archive / Illinois / River Flood Warnings in 2022

River Flood Warning 40, NWS St. Louis, MO

April 21, 2022Calhoun County, Greene County, Jersey County, Illinois

NWS St. Louis, MO issued this river flood warning at Apr 21, 2022, 9:33 PM CDT for Calhoun County, Greene County, Jersey County, Illinois. It took effect at Apr 22, 2022, 4:00 AM CDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Apr 21, 2022, 9:33 PM CDT (02:33 UTC)
In effect from
Apr 22, 2022, 4:00 AM CDT
Expired
Apr 22, 2022, 9:00 PM CDT
In force
17 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, IL, Greene County, IL, Jersey County, IL

The radar

The St Louis radar (KLSX), 62 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River at Hardin (HARI2).

Action stage
24 ft
Minor stage
25 ft
Moderate stage
31 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05587060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

531 
WGUS43 KLSX 220233
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
933 PM CDT Thu Apr 21 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Illinois...

  Illinois River at Hardin.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC013-061-083-231445-
/O.NEW.KLSX.FL.W.0040.220422T0900Z-000000T0000Z/
/HARI2.1.ER.220422T0900Z.220427T0000Z.000000T0000Z.NO/
933 PM CDT Thu Apr 21 2022

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Illinois River at Hardin.

* WHEN...From late tonight until further notice.

* IMPACTS...At 25.0 feet, Flood Stage.  Lowland flooding of 
  unprotected agricultural land begins.

* ADDITIONAL DETAILS...
  - At 9:00 PM CDT Thursday the stage was 24.8 feet and rising.
  - Forecast...The river is expected to continue rising, crossing
    flood stage early Friday morning. It will rise to a crest of
    25.6 feet on Tuesday.
  - Flood stage is 25.0 feet.


&&

              Fld   Observed        Forecasts (7 pm CDT)
Location      Stg   Stg   Day/Time  Fri   Sat   Sun   Mon   Tue

Illinois River
Hardin        25.0  24.8  Thu 9 pm  25.2  25.3  25.3  25.4  25.6


&&

LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
      3903 9062


$$

Kimble
2 follow-up statements
220 
WGUS83 KLSX 221446
FLSLSX

Flood Statement
National Weather Service St Louis MO
946 AM CDT Fri Apr 22 2022

...The Flood Warning continues for the following rivers in 
Illinois...

  Illinois River at Valley City.

  Illinois River at Hardin.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC149-171-240300-
/O.EXT.KLSX.FL.W.0038.000000T0000Z-220426T0600Z/
/VALI2.1.ER.220420T0015Z.220423T0600Z.220425T0000Z.NO/
946 AM CDT Fri Apr 22 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Illinois River at Valley City.

* WHEN...Until early Tuesday morning.

* IMPACTS...At 14.0 feet, The road to Norbut Fish and Wildlife area 
  is flooded.

* ADDITIONAL DETAILS...
  - At 9:30 AM CDT Friday the stage was 13.9 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 14.1 feet just after midnight
    tonight. It will then fall below flood stage Sunday evening.
  - Flood stage is 14.0 feet.


&&

              Fld   Observed        Forecasts (7 am CDT)
Location      Stg   Stg   Day/Time  Sat   Sun   Mon   Tue   Wed

Illinois River
Valley City   14.0  13.9  Fri 9 am  14.1  14.1  13.9  13.6  13.3


&&

LAT...LON 3977 9067 3977 9053 3952 9052 3952 9064


$$

ILC013-061-083-240300-
/O.CON.KLSX.FL.W.0040.000000T0000Z-000000T0000Z/
/HARI2.1.ER.220422T1800Z.220423T0600Z.000000T0000Z.NO/
946 AM CDT Fri Apr 22 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Illinois River at Hardin.

* WHEN...Until further notice.

* IMPACTS...At 25.0 feet, Flood Stage.  Lowland flooding of 
  unprotected agricultural land begins.

* ADDITIONAL DETAILS...
  - At 9:30 AM CDT Friday the stage was 25.0 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon and continue rising to a crest of 25.2 feet
    just after midnight tonight.
  - Flood stage is 25.0 feet.


&&

              Fld   Observed        Forecasts (7 am CDT)
Location      Stg   Stg   Day/Time  Sat   Sun   Mon   Tue   Wed

Illinois River
Hardin        25.0  25.0  Fri 9 am  25.2  25.1  25.0  25.0  25.0


&&

LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
      3903 9062


$$

Pfahler
785 
WGUS83 KLSX 230200
FLSLSX

Flood Statement
National Weather Service St Louis MO
900 PM CDT Fri Apr 22 2022

...The Flood Warning is cancelled for the following rivers in 
Illinois...

  Illinois River at Hardin.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

ILC013-061-083-230300-
/O.CAN.KLSX.FL.W.0040.000000T0000Z-220423T0200Z/
/HARI2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
900 PM CDT Fri Apr 22 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Illinois River at Hardin.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Friday the stage was 24.9 feet and falling.
  - Forecast...No additional flooding is expected. The river is
    expected to continue a slow fall, potentially falling below
    24 feet next week.


&&

              Fld   Observed        Forecasts (7 pm CDT)
Location      Stg   Stg   Day/Time  Sat   Sun   Mon   Tue   Wed

Illinois River
Hardin        25.0  24.9  Fri 8 pm  24.7  24.4  24.2  24.0  23.8


&&

LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
      3903 9062


$$

Kimble

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 21, 6:56 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 21, 6:56 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
656 PM CDT Thu Apr 21 2022

.SHORT TERM...  (Through Late Friday Night)
Issued at 247 PM CDT Thu Apr 21 2022

Today panned out to be a nice day with temperatures in the 60s and
70s across the region. This is likely due to an upper level ridge
building into the Midwest and increasing 850 mb temperatures.
At the surface, a warm front is moving north into our CWA. Tonight,
showers return to the forecast as the aforementioned warm front
works in conjunction with an eastward moving low level jet. The
low level jet will provide forcing for ascent along the warm
front, triggering showers and isolated thunderstorms in northeast
Missouri and west central Illinois. With at most 500 J/kg of
MUCAPE and 40 kts of shear, these thunderstorms may have the
potential to produce small hail. The chances of any storm becoming
severe is limited. As day breaks and the warm front continues its
journey north, showers will exit the area, leaving a dry day
Friday.

Upper level ridging will amplify over the Midwest on Friday. In the
mid to low levels, high pressure will build over the southeast US.
At the same time, an upper level trough will beach on the west coast
and traverse the Intermountain West over the day. The Mid-
Mississippi Valley will be locked in between these two features.
Southwest flow will be fed into our region, causing temperatures to
jump into the 80s areawide for Friday and Saturday. Confidence is
high in these temperatures considering the NAEFS percentile shows
850 mb temperatures in the teens. This is above the 90th
climatological percentile for temperatures at this time of year. The
NBM temperature plots also show a very small spread among guidance
for Friday and Saturday's highs.

Jaja

.LONG TERM...  (Saturday through Next Thursday)
Issued at 247 PM CDT Thu Apr 21 2022

The upper level trough will continue to move east, spurring the
formation of a low pressure system in the northern Great Plains, lee
of the Rockies. With the surface high pressure system in the
southeast staying in place, the pressure gradient between the two
systems will compress over our CWA. This will work in tandem with
efficient vertical mixing, making for a windy day Saturday. Gusts of
up to 30 kts can be expected during the afternoon.

The surface low pressure system in the northern Plains will swing an
attendant cold front down through the area Saturday night into early
Sunday morning. This cold front will take advantage of the moisture
advection from Friday and Saturday. Specific humidity values at all
levels from 500-925 mb will be greater than the 90th climatological
percentile and PWAT values will encroach 1.50". The cold frontal
passage will also be slow, lasting from late Saturday night/early
Sunday morning through Monday morning. The abundance of moisture and
the slow frontal passage will give this system the potential to
produce up to an inch of rain. This will not be enough to cause any
major flooding.

The potential for thunderstorm development is limited with this
system. Although a convective line of storms will develop to our
west, the environment in eastern Missouri does not seem conducive to
support thunderstorms. Surface based CAPE is nonexistent, and MUCAPE
diminishes rapidly as the front approaches mid-Missouri. Mid-level
lapse rates will also be weak. If thunderstorms are able to develop,
the chance of them becoming severe is limited.

The rest of the forecast period is benign. Sunday will be rainy as
the front crawls southeast through the CWA. Highs will be split,
with temperatures hovering around average behind the cold front and
warmer temperatures ahead of it. Rain will end Monday morning as the
front fully passes from the area. High pressure will then build into
the Midwest. Northwest flow will take highs for Monday back down to
below average areawide. These temperatures will slowly moderate as
the week progresses.

Jaja

&&

.AVIATION...  (For the 00z TAFs through 00z Friday Evening)
Issued at 649 PM CDT Thu Apr 21 2022

Current VFR conditions are expected to degrade to MVFR conditions
tonight as showers and thunderstorms bloom across the area.
Conditions will largely improve with sunrise.

Showers and an isolated thunderstorm or two have formed across
portions of central and northwest Missouri and west-central
Illinois and are tracking slowly east into KUIN and KCOU. This
first round of showers should be brief and move out quickly. A
warm front continues to lift northward through the region this
evening, which will cause winds to shift to the south with it's
passage. Showers and thunderstorms are expected to form along the
front as it lifts north, and are expected to mainly impact KUIN,
however the other terminals could see a stray shower as well.

Ceilings are expected to drop to degrade to MVFR conditions at all
terminals as showers and thunderstorms form along the warm front.
These conditions will last overnight, improving by tomorrow
morning everywhere except KUIN. MVFR flight conditions are
expected to linger through the morning at KUIN due to it's
proximity to the warm front.

Winds will become gusty tomorrow as the surface pressure gradient
tightens

SPECIFICS FOR KSTL:

MRM

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 21, 2:50 PM CDT, 6 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
250 PM CDT Thu Apr 21 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-222000-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
250 PM CDT Thu Apr 21 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

There is a chance for thunderstorms tonight into early Friday morning
across northeast Missouri and west central Illinois.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance for thunderstorms across portions of the area late
Saturday night through late Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Jaja

Nearby

River Flood Warnings in Illinois, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.